MAUDE Adverse Event Report: AESCULAP AG PURSE STRING CLAMP 60MM JAW 280MM; STOMACH AND INTESTINAL FORCEPS

AESCULAP AG PURSE STRING CLAMP 60MM JAW 280MM; STOMACH AND INTESTINAL FORCEPS
Model Number EA323R
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwath will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a purse string clamp 60mm jaw 280mm (part # ea323r) was used during a procedure performed on an unknown date.According to the complainant, the intestinal tissue crushed during surgery.The surgeon complained that he had so much tension that the intestinal tissue was no longer clamped, but was crushed.Additional information was received on february 3, 2022 which revealed that "during esophageal surgery, the esophagus slipped out of the clamp." this resulted in a procedureal delay of approximately fifteen (15) minutes.The complaint device was returned to the manufacturer for evaluation.The patient harm is currently unknown.The malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
Clarification: the patient harm was updated to significant surgery delay.
 
Additional Manufacturer Narrative
B5: surgical delay clarified.
 
Additional Manufacturer Narrative
Additional information/correction: according to review of the investigation, this event is considered no longer reportable for the following reason: case was evaluated within product safety case (psc) due to contraindication.The failure mode risk analysis has been adjusted to 2(5).Investigation: visual investigation: here we detected that the product is in our specifications.Batch history review: the device quality and manufacturing history records (dhr) will be checked for the leading device(s) lot number(s) from the quality coordinator of the production plant.The results of the review will be documented.If the review shows any conspicuities, the report will be updated and actions will be initiated.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale: there are no hints of a pre-damage or similar, products are according to the specifications valid at the time of production.According to the instructions for use (ifu), this product is not intended for use at the esophagus.Conclusion and measures / preventive measures: based upon the investigation results, a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results, a capa is not necessary.

Brand Name
PURSE STRING CLAMP 60MM JAW 280MM
Common Device Name
STOMACH AND INTESTINAL FORCEPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13443953
Report Number9610612-2022-00030
Device Sequence Number19909720
Product Code HTD
UDI-Device Identifier04046963715984
UDI-Public4046963715984
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEA323R
Device Catalogue NumberEA323R
Device Lot Number4512285829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer02/03/2022
04/21/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date02/23/2022
05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown